MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA; WIRE, GUIDE, CATHETER

ABIOMED, INC. IMPELLA; WIRE, GUIDE, CATHETER
Model Number GUIDE WIRE 0.018"PTFE COATED
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A4 is unknown.The impella device was not received from the customer.Therefore, the investigation of the device was not possible.Should the device or any new information be received, a supplemental report will be filed.
 
Event or Problem Description
The complainant reported that during impella cp insertion, the medical doctor placed a sentrant sheath and accessed the left ventricle with a pigtail.018 wire was then placed but they were unable to advance the impella catheter around the aortic arch due to heavy resistance.The medical doctor had to remove the impella cp and the guidewire together.A new impella cp was placed successfully.This report represents the guidewire.A separate report was submitted for the pump.Refer to section h.10 for the related report number.
 
Additional Manufacturer Narrative
The guidewire was not returned for investigation.The pump was returned for investigation with no physical damage noted.It was reported that the pump encountered heavy resistance at the aortic arch while being loaded on the 0.018 guidewire.The physician reported being unable to remove the wire, so both the device and the wire were pulled together.The cause of the removal issue was not determined, as the product was not returned and sufficient clinical information was not provided.

Brand Name
IMPELLA
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
7814934967
MDR Report Key23309828
Report Number1220648-2025-47546
Device Sequence Number20117551
Product Code DYB
UDI-Device Identifier04260113630303
UDI-Public(01)04260113630303(10)8854089(17)271031
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGUIDE WIRE 0.018"PTFE COATED
Device Catalogue Number0052-3005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite